Alert archive / West Virginia / Wind Advisories in 2018

Wind Advisory 4, NWS Pittsburgh, PA

October 28, 2018Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Oct 28, 2018, 1:06 PM EDT for Tucker County, West Virginia. It took effect at Oct 28, 2018, 8:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2018, 1:06 PM EDT (17:06 UTC)
In effect from
Oct 28, 2018, 8:00 PM EDT
Expired
Oct 29, 2018, 8:00 AM EDT
In force
12 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS71 KPBZ 281706
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
106 PM EDT Sun Oct 28 2018

WVZ514-290115-
/O.NEW.KPBZ.WI.Y.0004.181029T0000Z-181029T1200Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
106 PM EDT Sun Oct 28 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY...

The National Weather Service in Pittsburgh has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM EDT
Monday.

* WINDS...West 15 to 25 mph with gusts up to 50 mph mainly along 
  the ridgetops, though stronger winds possible in thunderstorms.

* TIMING...Potentially strongest with thunderstorms this evening,
  but will remain strong through Monday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Limited visibilities will make travel difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speeds greater than 30 mph, or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
3 follow-up statements
835 
WWUS71 KPBZ 290031
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
831 PM EDT Sun Oct 28 2018

WVZ514-290845-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
831 PM EDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...Overnight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind speeds greater than 30 mph, or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

98
401 
WWUS71 KPBZ 290728
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
328 AM EDT Mon Oct 29 2018

WVZ514-291200-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
328 AM EDT Mon Oct 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WINDS...West 15 to 25 mph with gusts up to 45 mph this morning.

* IMPACTS...Gusty wind will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Wind Advisory means that wind speed may gust 45 to 50 mph. 

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
039 
WWUS71 KPBZ 291151
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
751 AM EDT Mon Oct 29 2018

WVZ514-291300-
/O.EXP.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
751 AM EDT Mon Oct 29 2018

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Wind gusts have subsided a bit, but a few gusts to 40 MPH will
remain possible this morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 9:59 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 28, 9:59 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
959 AM EDT Sun Oct 28 2018

.SYNOPSIS...
Periodic rain can be expected into Monday before drier and warmer
conditions develop under high pressure. An encroaching front will
bring the next rain chance during mid week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10am update...
With the passing of the incoming low and the first wave of
rain...a small window with enough instability and residual
moisture will develop late this afternoon and evening that could
allow for the development of isolated thunderstorms. Along with
lightning...these storms could produce brief gusts up to 40kts
as the downdraft drags stronger winds aloft to the sfc. Due to
cold cloud tops...very small hail and/or graupel remain a
possibility but too low of a probability to mention at this
time. So added thunder and gusty winds to areas primarily along
and south of Pittsburgh and will update HWO to note potential
issues with those winds.

Previous...
Exiting low pressure will complete a drag of a backdoor cold
front across the region this morning. Areas of drizzle, rain,
and some mixed snow over areas north of I 80 will taper down
as upper support wanes.

A shortwave ridge in advance of rapidly advancing low pressure is
expected to snuff residual showers during the midday period, but
the reprieve will be brief as warm, moist advection in advance of
that low should redevelop rain showers with isolated lightning
and gusty winds during the afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
The aforementioned low is timed to cross the immediate area
this eve/tonight. Rain is expected to become more convective in
nature, i.e. showery with some embedded thunder over areas along
and south of I 70 due to very cold air encroaching in the mid
levels. Some sleet or pea hail is possible but have elected not
to forecast-mention at moment as with thunder due to an overall
lack of confidence in those specifics.

Showers will gradually fade on Monday with cold advection
turning to, or mixing snow into residual showers over the
higher elevations. No problems are anticipated given lack of
cold depth/resultant instability. The building of a more
substantial shortwave ridge in advance of yet another Canadian
Prairies-to-U.S. Rockies trough is forecast to suppress remaining
showers by nightfall. That ridge with a dose of warm advection
is expected to provide a dry Tuesday with temperature near, or a
few degrees above average.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The remainder of the week will feature the development of another
broad North American trough with model world placing the axis
of which over/just west of the Mississippi Valley by Thursday.
Upper Ohio Valley weather is thus likely to feature increasing
rain chance for midweek, with a period of heavier rainfall
anticipated later Wednesday and into Thursday as a deep
moisture plume is funneled into the systems encroaching frontal
zone under a substantial southwesterly jet core. Confidence is
sufficient today to include categorical POPs for the days 4 and
5 periods, although a blend of solutions was used for current
timing.

Colder and showery weather would then follow with passage of the
front.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
IFR/LIFR conditions will continue for several terminals over
the next few hours before conditions improve to MVFR by mid-
morning as drizzle/showers dissipate and ceilings lift to
1-2kft. These improved conditions will be shortlived as another
system will bring rain and degraded flight conditions to area
terminals by late afternoon Sunday. Ceilings may improve
thereafter for a few terminals, but FKL/DUJ/LBE will likely see
continued IFR conditions with upsloping NW flow.

Outlook...
Periodic restrictions are likely through Monday morning.
Degraded flight conditions can be expected once again Wednesday
through the weekend as the next set of systems approach the
region.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Oct 28, 10:00 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1000 AM EDT Sun Oct 28 2018

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-509>514-291400-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-
Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1000 AM EDT Sun Oct 28 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Gusty winds could be enhanced by showers and isolated thunderstorms
late this afternoon into tonight. The strongest winds could cause
isolated tree damage and power outages.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in West Virginia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.